Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 541, NWS Tulsa, OK

October 22, 2011Creek County, Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 22, 2011, 5:28 PM CDT for Creek County, Okfuskee County, Oklahoma. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 22, 2011, 5:28 PM CDT (22:28 UTC)
Expired
Oct 22, 2011, 6:30 PM CDT
In force
62 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Creek County, OK, Okfuskee County, OK

The radar

The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 22, 6:27 PM CDTHAIL 1.754 Nne Boley, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 59 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 22, 3:37 PM CDTSevere Thunderstorm WatchSPC14 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WUUS54 KTSA 222228
SVRTSA
OKC037-107-222330-
/O.NEW.KTSA.SV.W.0541.111022T2228Z-111022T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT SAT OCT 22 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
  SOUTHWESTERN CREEK COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 630 PM CDT

* AT 526 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES
  SOUTHWEST OF DEPEW...MOVING NORTHEAST AT 25 MPH.

  STORM HAZARDS INCLUDE...
  HALF DOLLAR SIZE HAIL...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WELTY...
  DEPEW...SHAMROCK...DRUMRIGHT AND OKFUSKEE.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 178 AND 190.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3609 9662 3559 9619 3557 9619 3551 9663
TIME...MOT...LOC 2229Z 236DEG 23KT 3564 9668

$$
3 follow-up statements
364 
WWUS54 KTSA 222241
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
541 PM CDT SAT OCT 22 2011

OKC037-107-222330-
/O.CON.KTSA.SV.W.0541.000000T0000Z-111022T2330Z/
CREEK OK-OKFUSKEE OK-
541 PM CDT SAT OCT 22 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN OKFUSKEE AND SOUTHWESTERN CREEK COUNTIES...

AT 539 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF MILFAY...MOVING NORTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
DAMAGING GOLF BALL SIZE HAIL...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MILFAY...
WELTY...MASON...DEPEW...SHAMROCK...DRUMRIGHT AND OKFUSKEE.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 178 AND 190.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM THAT IS LIKELY PRODUCING DAMAGING HAIL. IF
NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN
AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3609 9662 3559 9619 3557 9619 3551 9663
TIME...MOT...LOC 2241Z 236DEG 23KT 3568 9665

$$
088 
WWUS54 KTSA 222250
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT SAT OCT 22 2011

OKC037-107-222330-
/O.CON.KTSA.SV.W.0541.000000T0000Z-111022T2330Z/
CREEK OK-OKFUSKEE OK-
550 PM CDT SAT OCT 22 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN OKFUSKEE AND SOUTHWESTERN CREEK COUNTIES...

AT 549 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF MILFAY TO 10 MILES WEST OF WELTY...
MOVING NORTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
DAMAGING GOLF BALL SIZE HAIL...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MILFAY...
WELTY...MASON...DEPEW...SHAMROCK...DRUMRIGHT AND OKFUSKEE.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 178 AND 190.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR
LARGE DESTRUCTIVE HAIL. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND SHELTER
IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3609 9662 3559 9619 3557 9619 3551 9663
TIME...MOT...LOC 2251Z 236DEG 23KT 3578 9668 3559 9657

$$
483 
WWUS54 KTSA 222300
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT SAT OCT 22 2011

OKC037-107-222330-
/O.CON.KTSA.SV.W.0541.000000T0000Z-111022T2330Z/
CREEK OK-OKFUSKEE OK-
600 PM CDT SAT OCT 22 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN OKFUSKEE AND SOUTHWESTERN CREEK COUNTIES...

AT 558 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MILFAY TO 10 MILES SOUTHWEST OF WELTY...MOVING
NORTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SHAMROCK...DEPEW...DRUMRIGHT...WELTY...MASON AND OKFUSKEE.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 178 AND 190.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM THAT IS LIKELY PRODUCING DAMAGING HAIL. IF
NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN
AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3609 9662 3559 9619 3557 9619 3551 9663
TIME...MOT...LOC 2300Z 236DEG 23KT 3580 9657 3557 9654

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 3:52 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Oct 22, 3:52 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
352 PM CDT SAT OCT 22 2011

.DISCUSSION...
CURRENTLY...CLOUDS HAVE BEEN DEVELOPING ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THIS AFTERNOON AHEAD OF A WARM FRONT
POSITIONED NEAR THE RED RIVER. AN UPPER LEVEL SHORT WAVE WAS ALSO
PUSHING ACROSS SOUTHWESTERN KANSAS TOWARDS THE SOUTHEAST. SHOWERS
AND THUNDERSTORMS ARE LIKELY TO DEVELOP LATE THIS AFTERNOON AS
THESE TWO FEATURES BEGIN TO INTERACT WITH EACH OTHER. INCREASING
LOW LEVEL MOISTURE WITH LOW TO UPPER 50 DEWPOINTS AND STEEPING
LAPSE RATES OVER A DESTABILIZING ATMOSPHERE WILL ALLOW FOR A
SEVERE POTENTIAL TO EXIST THROUGH THE EVENING. 30 TO 40KT SHEAR
VECTORS ACROSS THE REGION WILL ALLOW FOR THE POTENTIAL OF LARGE
HAIL. DAMAGING WINDS WILL ALSO BE A POSSIBILITY WITHIN THE STRONG
TO SEVERE ACTIVITY. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED
FOR COUNTIES ALONG AND SOUTH INTERSTATE 40 IN SOUTHEAST OKLAHOMA.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE
OVERNIGHT HOURS WITH PRECIP PUSHING OUT OF THE REGION WITH THE
MOVEMENT OF THE SHORT WAVE BY SUNDAY AFTERNOON. QUIET WEATHER
BEHIND THIS SYSTEM WILL BE SHORT LIVED AS SOUTHERLY WINDS AND
TEMPERATURES INCREASE MONDAY AND TUESDAY AHEAD OF THE NEXT
APPROACHING COLD FRONT AND UPPER LEVEL TROF. HIGHS GENERALLY IN
THE LOW TO MID 80S AND 15 TO 25 MPH WINDS BY TUESDAY WILL INCREASE
FIRE WEATHER DANGERS ACROSS THE REGION.

LATEST MODEL CONSENSUS HAS THE COLD FRONT ENTERING INTO NORTHEAST
OKLAHOMA TUESDAY NIGHT AND MOVING ACROSS THE REGION WEDNESDAY.
CHANCES FOR SHOWERS AND THUNDERSTORMS LOOK TO DEVELOP TUESDAY
EVENING AHEAD OF THE BOUNDARY AND CONTINUE BEHIND THE FROPA AS THE
UPPER LEVEL TROF MOVES ACROSS THE SOUTHERN PLAINS
THURSDAY/THURSDAY NIGHT. TEMPERATURES BEHIND THE FRONT LOOK TO BE
COOLER WITH THURSDAY POTENTIALLY BEING THE COLDEST OF THE WEEK
WITH HIGHS ONLY IN THE 50S TO NEAR 60 DEGREES. USED A BLEND OF
MODEL SUITES WITH THE DETAILS FILLED IN WITH THE ECMWF AND THE
PREVIOUS FORECAST THROUGH THIS TIME FRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   55  79  56  84 /  20  10   0   0
FSM   57  80  56  83 /  30  20  10   0
MLC   58  80  57  85 /  70  10  10   0
BVO   49  80  50  85 /  20   0   0   0
FYV   49  75  51  80 /  20  10   0   0
BYV   50  75  53  79 /  20  10   0   0
MKO   55  80  55  83 /  30  10   0   0
MIO   50  79  51  83 /  20  10   0   0
F10   56  81  56  83 /  40  10   0   0
HHW   59  80  56  83 /  80  20  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...12
LONG TERM....20
Hazardous weather outlook, Oct 22, 4:30 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT SAT OCT 22 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
430 PM CDT SAT OCT 22 2011

...ISOLATED SEVERE THUNDERSTORMS LIKELY INTO THE EVENING HOURS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

TORNADO.
        RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA
	ONSET...LATE AFTERNOON/EVENING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS.
        ONSET...LATE AFTERNOON/EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
	ONSET...LATE AFTERNOON/EVENING.

DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND
EVENING ALONG AND NORTH OF A WARM FRONT CURRENTLY LOCATED OVER
PORTIONS OF CENTRAL AND SOUTHEAST OKLAHOMA. MODERATE INSTABILITY
COUPLED WITH INCREASING WINDS ALOFT FROM AN APPROACHING DISTURBANCE
WILL ALLOW A FEW OF THESE STORMS TO BECOME SEVERE.  VERY LARGE HAIL
WILL BE THE PRIMARY THREAT...HOWEVER A FEW STORMS COULD ALSO PRODUCE
DAMAGING DOWNBURST WINDS. THE THUNDERSTORM ACTIVITY IS EXPECTED TO
MOVE OUT OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS AFTER
MIDNIGHT WITH THE SEVERE THREAT ENDING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION WILL LIKELY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THERE MAY BE A FEW LINGERING SHOWERS AND THUNDERSTORMS SUNDAY
MORNING ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.

STRONG SOUTHERLY WINDS WILL DEVELOP BY TUESDAY AHEAD OF THE NEXT
STORM SYSTEM AND COLD FRONT. IN ADDITION...AFTERNOON RELATIVE
HUMIDITY VALUES ARE EXPECTED TO BE LOW...AND WILL LIKELY RESULT IN
ELEVATED FIRE SPREAD POTENTIAL TUESDAY AFTERNOON. A COLD FRONT
WILL PUSH INTO THE REGION FROM THE NORTHWEST TUESDAY
NIGHT...BRINGING A CHANCE FOR THUNDERSTORMS MAINLY ALONG AND NORTH
OF I-40.

AN UPPER DISTURBANCE WILL SWEEP ACROSS THE REGION FROM WEST TO
EAST BY THURSDAY....HOWEVER SOUTHWESTERLY UPPER FLOW IN PLACE
AHEAD OF THE TROUGH WILL KEEP THUNDERSTORM CHANCES GOING ON THE
COOL SIDE OF THE FRONT THURSDAY. HIGH PRESSURE WILL BUILD IN
BEHIND THE SYSTEM FOR FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 22, 4:55 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT SAT OCT 22 2011

OKZ054-059-222300-
OSAGE OK-PAWNEE OK-
455 PM CDT SAT OCT 22 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND PAWNEE

AT 455 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 25 MILES WEST OF APPERSON TO 5 MILES NORTHWEST OF
FAIRFAX...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
RALSTON...FAIRFAX...HOMINY...BURBANK...SHIDLER AND PAWHUSKA.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3670 9705 3669 9695 3675 9689 3675 9683
      3677 9682 3679 9676 3685 9676 3677 9630
      3637 9637 3653 9700 3656 9691 3658 9690
      3659 9692 3658 9700 3659 9706
TIME...MOT...LOC 2155Z 279DEG 21KT 3670 9721 3660 9677

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 4:55 PM CDTSpecial Weather StatementTSAOsage65 min
Oct 22, 5:31 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee59 min
Oct 22, 6:09 PM CDTSevere Thunderstorm WarningTSAOkfuskee66 min
Oct 22, 6:27 PM CDTTornado WarningTSAOkfuskee33 min
Oct 22, 6:32 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Rogers, Tulsa58 min
Oct 22, 6:40 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Osage, Pawnee, Rogers, Tulsa and 1 more65 min
Oct 22, 6:46 PM CDTTornado WarningTSAOkfuskee29 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.